Just need some advice

Hi,

Just hoping some of u guys out there could share your thoughts as i'm not sure what to do.

I've had a fairly bad summer, struggled to keep asthma in check and for the most part failed. Still having some trouble now. Basically, I was on symbicort 200/6, saw GP, was changed to Seretide, then to beclomethasone with serevent, then back to symbicort but the 400/12. Was taking 2 puffs twice a day and for a bit, was ok, got worse again, so dr put me on singulair. Felt that I was getting better so saw dr and we agreed to try to reduce symbicort, eventually back to the 200/6 and off the singulair. Am happy with that cus i don't like being on such a strong inhaler and on another tablet.

I've reduced my symbicort down to 1 puff twice a day last wednesday and for the 1st week i took my reliever roughly 8 times and in the last couple of days the tight chest is more obvious and have been breatheless on 1 occassion (i only walked up the stairs!). I've been looking back over my reliever usuage and to be honest, it wasn't as low as i thought, even tho I was feeling better.

Now i'm not sure what to do. Should I up the symbicort again? Just go straight back to GP or give myself longer on the 1 puff? Especially as the weather as been a bit horrible in the last few days and has turned colder than it has been.

Sorry if the answer seems a bit obvious. Any help would be great.

Thanks

Christine

2 Replies

oldestnewest
  • christine do you have an action plan developed by either the cons, your GP or practice nurse? it kind of allows you to 'play' with the meds to a certain extent. i had one and found it quite good, but am too brittle at the mo to follow it.

    At the mo though i would go back to your Gp and talk to them mean while make a list of the times of day your worst and what you were doing prior to that to see if you can get a common trigger.

    hope you feel better soon .

  • Hi Sarah,

    I asked a while ago about having a plan done and was told they don't do them at my practise! At the time it didn't really matter for me but i think it might b helpful now as i've never done a step down before. In the past I have just had inhaler increased slightly and left there, this is the 1st year where i've been giving a high dose inhaler where i would have to step down from it.

    Seems a litte silly that having had this for 21yrs i've never had to step down from anything lol, feel a bit daft not knowing what to do!

    Christine

You may also like...